Funnel Cloud, Quay
- When
- June 5, 4:35 PM MST
- Where
- Quay County, 1 mi N of Ragland
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.104, -103.550 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 5, 2:30 PM MST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT THU JUN 5 2003
UPDATED FOR RED FLAG WARNING...
PREPARING FOR ANOTHER ACTIVE EVENING ACROSS THE EASTERN PLAINS AGAIN
TONIGHT. LONG WAVE TROF WILL REMAIN IN PLACE ACROSS THE CENTER OF THE
COUNTRY INTO THE WEEKEND. THIS WILL KEEP NM IN NW FLOW ALOFT...SO
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY
WITH SOME POSSIBLY SEVERE ACROSS THE EASTERN PLAINS. S/WV DROPPING
INTO THE FOUR CORNERS AREA WILL TRAVERSE THE AREA OVERNIGHT FURTHER
ENHANCING THE CONVECTIVE ACTIVITY. EXPECTING A FRONTAL PASSAGE WHICH
WILL ALSO FURTHER ENHANCE CONVECTION PROVIDING A BETTER FOCUS FOR
THUNDERSTORM DEVELOPMENT. EXPECTING MORE OF THE SAME FRIDAY THROUGH
SATURDAY NIGHT WHEN ANOTHER FRONT DROPS THROUGH THE EASTERN PLAINS
AND A WEAK RIDGE BEGINS TO BUILD INTO THE STATE LATE IN THE WEEKEND
WHICH WILL BEGIN TO SHUT DOWN THE SEVERE CONVECTION. MOVING INTO NEXT
WEEK...RIDGE BUILDS ACROSS THE AREA BRING WARMER AND DRIER
CONDITIONS. NOT TOO MANY CHANGES TO THE OVERALL PREVIOUS FORECAST...
BUT DID REWORK THE POPS A LITTLE.
PRELIMINARY NUMBERS...
FARMINGTON................ 047/084 052/085 047 16000
GALLUP.................... 038/083 042/083 041 16111
GRANTS.................... 038/084 041/087 039 16111
GLENWOOD.................. 049/090 053/091 056 16111
CHAMA..................... 036/077 039/080 035 16202
LOS ALAMOS................ 046/075 048/077 045 16212
RED RIVER................. 035/065 038/067 034 16333
TAOS...................... 038/075 041/079 037 16232
SANTA FE.................. 044/076 047/078 043 16212
SANTA FE AIRPORT.......... 046/077 048/081 045 16212
ESPANOLA.................. 047/080 050/084 046 16212
ALBUQUERQUE HEIGHTS....... 057/082 058/088 057 16212
ALBUQUERQUE VALLEY........ 053/084 054/090 052 16212
ALBUQUERQUE FOOTHILLS..... 051/080 052/086 051 16212
ALBUQUERQUE WEST MESA..... 054/083 056/089 054 16212
SOCORRO................... 054/088 056/094 056 16212
SANDIAPARK/CEDAR CREST... 044/075 045/080 044 16212
MORIARTY/ESTANCIA......... 045/077 047/083 044 16313
CARRIZOZO................. 056/083 056/090 054 16212
RUIDOSO................... 050/078 049/086 047 16333
RATON..................... 040/070 044/070 038 16434
LAS VEGAS................. 044/069 049/073 046 16333
ROY....................... 043/070 045/070 040 16434
CLAYTON................... 047/074 050/071 045 16434
SANTA ROSA................ 052/075 055/078 050 16434
TUCUMCARI................. 055/078 059/080 051 16434
FORT SUMNER............... 056/076 058/081 054 16434
CLOVIS.................... 054/076 055/081 052 16535
PORTALES.................. 055/079 056/086 053 16535
ROSWELL................... 059/081 059/093 059 16333
.ABQ...RED FLAG WARNING FOR NMZ101...WESTERN PORTIONS NMZ102...
NORTHERN PORTIONS NMZ105 THROUGH THE EARLY EVENING.
MARTINNMZ001>021-026-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN TWO THIRDS OF THE AREA...ROUGHLY FROM THE RIO GRANDE VALLEY EASTWARD TO THE TEXAS STATE LINE. LARGE HAIL WILL BE THE MAIN THREAT THIS AFTERNOON...BUT AS A COLD FRONT DRIVES SOUTH ACROSS THE EASTERN PLAINS...THE THREAT OF DAMAGING WINDS AND EVEN AN ISOLATED TORNADO WILL EXIST LATE THIS AFTERNOON AND INTO THIS EVENING ACROSS THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BETWEEN 1 PM AND 10 PM ACROSS CENTRAL AND EASTERN SECTIONS OF THE AREA. KD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
240 PM MDT THU JUN 5 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 3 NW MAXWELL NM .75 INCH HAIL
06/04/03 COLFAX PUBLIC REPORT
0202 PM MAXWELL NM .75 INCH HAIL
06/04/03 COLFAX PUBLIC REPORT.
0225 PM 5 N SPRINGER NM .75 INCH HAIL
06/04/03 COLFAX PUBLIC REPORT.
0253 PM 6 E SPRINGER NM 1.25 INCH HAIL
06/04/03 COLFAX PUBLIC REPORT.
0352 PM 4 W MILLS NM 1.50 INCH HAIL
06/04/03 HARDING PUBLIC REPORT
0356 PM 17 E WAGON MOUND NM 2.75 INCH HAIL
06/04/03 MORA PUBLIC REPORT.
0445 PM 3 S TUCUMCARI NM 1.25 INCH HAIL
06/04/03 QUAY REPORTED BY NWS EMPLOYEE
ON HWY 209.
0450 PM 7 SE TUCUMCARI NM 1.75 INCH HAIL
06/04/03 QUAY PUBLIC REPORT
0450 PM 5 S TUCUMCARI NM .88 INCH HAIL
06/04/03 QUAY PUBLIC REPORT.
0500 PM 8 S TUCUMCARI NM 1.75 INCH HAIL
06/04/03 QUAY PUBLIC REPORT
0502 PM 5 S TUCUMCARI NM 1.00 INCH HAIL
06/04/03 QUAY PUBLIC REPORT
0503 PM 7 SE TUCUMCARI NM 1.00 INCH HAIL
06/04/03 QUAY PUBLIC REPORT
0535 PM BELL RANCH NM 1.75 INCH HAIL
06/04/03 SAN MIGUEL PUBLIC REPORT.
0551 PM 6 E RAGLAND NM .88 INCH HAIL
06/04/03 QUAY PUBLIC REPORT.
0615 PM 19 N MELROSE NM 1.75 INCH HAIL
06/04/03 CURRY REPORTED BY CURRY COUNTY
EM ON QUAY/CURRY COUNTY
LINE.
0615 PM FORREST NM 2.75 INCH HAIL
06/04/03 QUAY PUBLIC REPORTED CHURCH
WINDOWS WERE BROKEN AND
ROOF HAD DAMAGE.
0638 PM TUCUMCARI NM .88 INCH HAIL
06/04/03 QUAY PUBLIC REPORTED HAIL ON
WEST SIDE OF TUCUMCARI.
0645 PM 14 NNW CANNON AFB NM TORNADO
06/04/03 CURRY REPORTED BY CANNON AFB
WEATHER.
0700 PM 11 WNW RANCHVALE NM 2.00 INCH HAIL
06/04/03 CURRY PUBLIC REPORT
0705 PM 15 NW RANCHVALE NM 2.50 INCH HAIL
06/04/03 CURRY HAM RADIO REPORT.
0715 PM CLOVIS NM 63 MPH WIND GUST
06/04/03 CURRY MEASURED BY CVS MTR OBS.
0729 PM 5 N RAGLAND NM .75 INCH HAIL
06/04/03 QUAY PUBLIC REPORT
0735 PM SAINT VRAIN NM 1.75 INCH HAIL
06/04/03 CURRY PUBLIC REPORT
0736 PM 10 W CLOVIS NM 1.00 INCH HAIL
06/04/03 CURRY PUBLIC REPORT
0748 PM CLOVIS NM .75 INCH HAIL
06/04/03 CURRY REPORTED BY CURRY COUNTY
EM.
0758 PM 6 NW CLOVIS NM TORNADO
06/04/03 CURRY BRIEF TOUCHDOWN REPORTED
0810 PM CANNON AIR FORCE BASE NM 1.75 INCH HAIL
06/04/03 CURRY REPORTED BY GOVERNMENT BY CURRY COUNTY EM.
0820 PM PORTALES NM TORNADO
06/04/03 ROOSEVELT SPOTTER REPORTED TORNADO
ON EAST SIDE OF TOWN.
0825 PM 4 E PORTALES NM TORNADO
06/04/03 ROOSEVELT PUBLIC REPORT
0839 PM ARCH NM 1.00 INCH HAIL
06/04/03 ROOSEVELT REPORTED BY COOP
OBSERVER
0900 PM ROGERS NM 1.00 INCH HAIL
06/04/03 ROOSEVELT PUBLIC REPORT
0905 PM CAUSEY NM 1.75 INCH HAIL
06/04/03 ROOSEVELT PUBLIC REPORT
0910 PM ELIDA NM 1.75 INCH HAIL
06/04/03 ROOSEVELT PUBLIC REPORT
0910 PM ELIDA NM 60 MPH WIND GUST
06/04/03 ROOSEVELT ESTIMATED BY PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
415 PM MDT THU JUN 5 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0341 PM 13 NE WAGON MOUND NM 1.00 INCH HAIL
06/05/03 MORA PUBLIC REPORT
0342 PM 2 N SOLANO NM .88 INCH HAIL
06/05/03 HARDING PUBLIC REPORT
JM/JLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
509 PM MDT THU JUN 5 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0453 PM TUCUMCARI NM 61 MPH WIND GUST
06/05/03 QUAY REPORTED BY TCC ASOS.
0507 PM SAN JON NM 60 MPH WIND GUST
06/05/03 QUAY ESTIMATED BY PUBLIC.
JLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
532 PM MDT THU JUN 5 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 8 S SAN JON NM .75 INCH HAIL
06/05/03 QUAY PUBLIC REPORT
JLPThe national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364666.